MAUDE Adverse Event Report: KINETIC CONCEPTS, INC. V.A.C.® GRANUFOAM¿ DRESSING; OMP

KINETIC CONCEPTS, INC. V.A.C.® GRANUFOAM¿ DRESSING; OMP
Model Number VACDSP
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 02/27/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Based on information provided, it cannot be determined that the alleged foreign material within the wound requiring debridement was related to the v.A.C.® granufoam¿ dressing.The foreign material was not returned to kci for identification; therefore, kci is unable to confirm its identity.A device evaluation and device history review could not be completed.Device labeling, available in print and online, states: warning.Never leave a v.A.C.® dressing in place without active v.A.C.® therapy for more than two hours.If therapy is off for more than two hours, remove the old dressing and irrigate the wound.Either apply a new v.A.C.® dressing from an unopened sterile package and restart v.A.C.® therapy; or apply an alternate dressing, such as a wet to moist gauze, as approved during times of extreme need, by treating physician.Foam placement: always use v.A.C.® dressings from sterile packages that have not been opened or damaged.Do not place any foam dressing into blind / unexplored tunnels.The v.A.C.® whitefoam¿ dressing may be more appropriate for use with explored tunnels.Do not force foam dressings into any area of the wound, as this may damage tissue, alter the delivery of negative pressure or hinder exudate and foam removal.Always count the total number of pieces of foam used in the wound.Document the foam quantity and dressing change date on the drape or foam quantity label if available, and in the patient's chart.Foam removal: v.A.C.® foam dressings are not bioabsorbable.Always count the total number of pieces of foam removed from the wound and ensure the same number of foam pieces are removed as were placed.Foam left in the wound for greater that the recommended time period may foster ingrowth of tissue into the foam, create difficulty in removing the foam from the wound or lead to infection or other adverse events.If dressing adheres to wound consider introducing sterile water or normal saline into the dressing, waiting 15 - 30 minutes, then gently removing the dressing from the wound.Regardless of treatment modality, disruption of the new granulation tissue during any dressing change may result in bleeding at the wound site.Minor bleeding may be observed and considered expected.However, patients with increased risk of bleeding, as described on page 8, have a potential for more serious bleeding from the wound site.As a precautionary step, consider using v.A.C.Whitefoam¿ dressings or nonadherent material underneath the v.A.C.® granufoam¿ dressings to help minimize the potential for bleeding at dressing removal in these patients.Disclaimer: this information is submitted pursuant to 21 cfr 803, in compliance with the medical device reporting requirement and should not be considered to be an admission that a kinetic concepts, inc.Product malfunctioned, is defective or has caused serious injury.
 
Event or Problem Description
On 01-mar-2023, the following information was provided to kci by the patient: on (b)(6) 2023, the activ.A.C.¿ ion progress¿ remote therapy monitoring system was placed on hold due to a black area in the wound.The next appointment is (b)(6) 2023 for a debridement.On 20-mar-2023, the following information was provided to kci by the nurse: v.A.C.® therapy was placed on hold from (b)(6) 2023 until (b)(6) 2023.The physician noted a foreign material alleged to be v.A.C.® granufoam¿ dressing being present within the wound bed.The wound was debrided on (b)(6) 2023 via curette.The v.A.C.® granufoam¿ dressing lot number was not provided and was not returned; therefore, a device evaluation and device history record review could not be completed.
 
Additional Manufacturer Narrative
Mdr submitted on 27-mar-2023 noted the following: section b5 describe event or problem: the v.A.C.® granufoam¿ dressing lot number was not provided and was not returned; therefore, a device evaluation and device history record review could not be completed.Section h6 adverse event problem: type of investigation: 4114.Section h10 additional manufacturer narrative: based on information provided, it cannot be determined that the alleged foreign material within the wound requiring debridement was related to the v.A.C.® granufoam¿ dressing.The foreign material was not returned to kci for identification; therefore, kci is unable to confirm its identity.A device evaluation and device history review could not be completed.Corrections: section b5 describe event or problem: on 24-mar-2023, a device history record review for v.A.C.® granufoam¿ dressing lot number a10267v009 was completed.All end release testing of product and packaging met specifications.The v.A.C.® granufoam¿ dressing was not returned; therefore, a device evaluation could not be completed.Section h6 adverse event problem: type of investigation: 4111 - 4114 - 3331.Section h10 additional manufacturer narrative: based on information provided, it cannot be determined that the alleged foreign material within the wound requiring debridement was related to the v.A.C.® granufoam¿ dressing.The foreign material was not returned to kci for identification; therefore, kci is unable to confirm its identity.All end release testing of product and packaging met specifications.The v.A.C.® granufoam¿ dressing was not returned; therefore, a device evaluation could not be completed.
 
Event or Problem Description
On 24-mar-2023, a device history record review for v.A.C.® granufoam¿ dressing lot number a10267v009 was completed.All end release testing of product and packaging met specifications.The v.A.C.® granufoam¿ dressing was not returned; therefore, a device evaluation could not be completed.

Brand Name
V.A.C.® GRANUFOAM¿ DRESSING
Common Device Name
OMP
Manufacturer (Section D)
KINETIC CONCEPTS, INC.
san antonio TX
Manufacturer Contact
steven jackson
6203 farinon drive
san antonio, TX 78249
2102556438
MDR Report Key16624831
Report Number3009897021-2023-00023
Device Sequence Number6272287
Product Code OMP
UDI-Device Identifier00849554002098
UDI-Public01008495540020981725073110A10267V009
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K133276
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Consumer,Health Professional
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 05/30/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/31/2025
Device Model NumberVACDSP
Device Lot NumberA10267V009
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/01/2023
Supplement Date Received by Manufacturer03/01/2023
Initial Report FDA Received Date03/27/2023
Supplement Report FDA Received Date05/30/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/25/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age70 YR
Patient SexFemale